Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 9, 2024, 3:07 AM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Apr 10, 2024, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2024, 3:07 AM CDT (08:07 UTC)
- In effect from
- Apr 10, 2024, 7:00 AM CDT
- Expired
- Apr 10, 2024, 6:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
005 WWUS74 KLIX 090807 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 307 AM CDT Tue Apr 9 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-091615- /O.NEW.KLIX.WI.Y.0007.240410T1400Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 307 AM CDT Tue Apr 9 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 6 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
456 WWUS74 KLIX 091707 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1207 PM CDT Tue Apr 9 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-100115- /O.CON.KLIX.WI.Y.0007.240410T1400Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1207 PM CDT Tue Apr 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 6 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
982 WWUS74 KLIX 092112 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 412 PM CDT Tue Apr 9 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-100515- /O.CON.KLIX.WI.Y.0007.240410T1400Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 412 PM CDT Tue Apr 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 6 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
962 WWUS74 KLIX 100245 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 945 PM CDT Tue Apr 9 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-101045- /O.CON.KLIX.WI.Y.0007.240410T1400Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 945 PM CDT Tue Apr 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 6 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
719 WWUS74 KLIX 100809 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 309 AM CDT Wed Apr 10 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-101615- /O.CON.KLIX.WI.Y.0007.240410T1400Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 309 AM CDT Wed Apr 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 9 AM to 6 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
868 WWUS74 KLIX 101155 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 655 AM CDT Wed Apr 10 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-102000- /O.EXT.KLIX.WI.Y.0007.240410T1200Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 655 AM CDT Wed Apr 10 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
139 WWUS74 KLIX 102030 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 330 PM CDT Wed Apr 10 2024 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-102300- /O.CON.KLIX.WI.Y.0007.000000T0000Z-240410T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Northern Hancock-Northern Harrison- Northern Jackson-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood, Roseland, Wilmer, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 330 PM CDT Wed Apr 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:07 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 9, 3:07 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
307 AM CDT Tue Apr 9 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Wednesday)
Issued at 250 AM CDT Tue Apr 9 2024
Again today, we should see showers and some storms around. But as we
move forward in time, a few of these storms could become a bit more
volatile as upper level support gets closer to the area. SPC has
drawn the area in a marginal risk for today over the western most
areas. This is due to two things, a more stable layer at 850mb to
the east and a very weak trough at 850mb over the western part of
the area. With just a hint of better upper flow, the environment
will be better suited to support deeper storms to the west. This all
changes Wed.
We should see an area of storms begin developing near Laredo Tx
around midnight tonight. These storms will be the main focus for
severe weather over our area Wed as they move NE possibly crossing
our CWA boundary around 8am Wed. There could be a few cells ahead of
this main line as well and all variables that support severe weather
will be available from sfc to upper jet level. SPC has went with a
moderate risk of severe in the main areas that look to be the most
vulnerable but the remaining area will also be in an enhanced risk.
The first main area with very strong upper divergence at H3 jet
level will move through first while another area gets started over
the west central gulf and also races NE, this feature will mainly be
a marine issue but some of these storms could move into SELA and
coastal Miss by late afternoon/evening. Now the what, when and where
have come together, or at least the best thinking has. But the final
answer will come when this area starts to develop late tonight and
we can extrapolate with the main flow toward the area where this
will line up. PW values are north of 2.0 inches and even though this
area will be progressive, the rainfall rates with these storms could
be quite high on the order of 4 to 6 inches per hour which could
cause some locations to get a few inches within an hour causing some
flooding issues as well. Winds will be strong enough to bring up a
coastal flood advisory as well and with these winds over land 20-25
mph or higher with frequent gusts, we will also bring up a wind
advisory. Cold front will move through after dark Wed evening
bringing all this mess with it and filtering in some dry cool very
stable air. Headlines will be posted this morning and most of these
will pertain to Wed since it will be best to get this out to
everyone with plenty of time to prepare for the upcoming issues.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 250 AM CDT Tue Apr 9 2024
After the front, a dry slot moves through with clearing Wed night
into Thu, then low clouds move back in for Thu afternoon and
evening, then the final clearing occurs Thu night. Conditions look
dry and nice for the weekend, and the next system that impacts the
area looks to be toward the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 250 AM CDT Tue Apr 9 2024
All cigs should be VFR by noon today. Cigs will fall once again to
IFR or LIFR late tonight. Winds will also begin to rise further and
should top out in the 20-25kt range by Wed.
&&
.MARINE...
Issued at 250 AM CDT Tue Apr 9 2024
Southerly winds of 20-25kt will remain over the northern gulf waters
today. A SCA has been posted for this. These winds should rise
further into the upper 20kt range by Wed morning and possibly into
the lower 30kt range during Wed. This has prompted the issuance of a
gale watch for Wed. Southerly winds should frequently gust to gale
force, then a lull back into mid 20kt range for 4 to 6 hours
overnight as the front moves through and back to gales once again
with westerly to NW winds for Thu. Instead of confusing headlines,
we have kept the gale watch for the entire time frame even through
the lower wind speeds. Winds will ease back into the 5-10kt range
Thu night and even light and variable Fri and Fri night with return
flow beginning again over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 66 76 56 / 30 30 100 30
BTR 85 71 81 60 / 20 50 100 10
ASD 81 68 79 60 / 10 20 100 40
MSY 82 71 79 62 / 10 30 100 30
GPT 77 67 76 60 / 10 10 100 60
PQL 80 66 78 60 / 10 10 100 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 AM to 6 PM CDT Wednesday for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Coastal Flood Advisory from 6 AM to 6 PM CDT Wednesday for
LAZ069-070-076-078.
GM...Small Craft Advisory until 10 AM CDT Wednesday for GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
Gale Watch from Wednesday morning through Thursday morning for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 9 AM to 6 PM CDT Wednesday for MSZ068>071-077-
083>088.
Coastal Flood Advisory from 6 AM to 6 PM CDT Wednesday for
MSZ086-087.
GM...Small Craft Advisory until 10 AM CDT Wednesday for GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
Gale Watch from Wednesday morning through Thursday morning for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TEIn the hours before
Special weather statement, Apr 8, 9:26 PM CDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
926 PM CDT Mon Apr 8 2024
LAZ035>037-MSZ068-069-090315-
St. Helena LA-East Feliciana LA-West Feliciana LA-Wilkinson MS-
Amite MS-
926 PM CDT Mon Apr 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST FELICIANA,
NORTHERN ST. HELENA AND EAST FELICIANA PARISHES, SOUTHERN WILKINSON
AND AMITE COUNTIES THROUGH 1015 PM CDT
...
At 925 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spillman, or 7 miles northwest of Jackson, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, St. Francisville, Clinton, Liberty, Greensburg, Centreville,
Woodville, Gloster, Wilson, Norwood, Wakefield, Spillman, Darlington,
Felps, Gillsburg, and Easleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3131 9055 3100 9055 3100 9057 3083 9057
3077 9148 3112 9154
TIME...MOT...LOC 0225Z 261DEG 42KT 3092 9127
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FryeThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:44 PM CDT | Special Weather Statement | LIX | West Feliciana | 46 min |
| Apr 8, 9:26 PM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena, West Feliciana | 49 min |
| Apr 9, 3:07 AM CDT | Coastal Flood Advisory | LIX | Orleans, Saint Bernard, Saint Tammany | 39 hr |
| Apr 9, 3:07 AM CDT | Gale Watch | LIX | 13 hr | |
| Apr 9, 10:49 AM CDT | River Flood Warning | LIX | Washington | 16 days |
| Apr 9, 2:30 PM CDT | Flood Watch | LIX | East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington, West Feliciana | 26 hr |
| Apr 9, 3:54 PM CDT | Gale Warning | LIX | 47 hr |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Mississippi, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.